MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number 10010570
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: microclave, ivp syringe, device syringe and broviac catheter.The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
The customer reported that when attaching the syringe to the "med tubing" to administer an ivp medication, a leak was noticed at the filter site.The medication line was attached to broviac 4.2 fr.Catheter, placed at the baby's right chest wall.The facility went live a couple of months with the filter set however in the past 2 weeks, the nicu has noticed several filter extension set complaints.Although requested there was no indication from the customer of patient harm.The vent occurred in the nicu.
 
Additional Manufacturer Narrative
The customer report of a leak at the filter site was confirmed.Visual inspection showed dried fluid residue within the filter component.Functional testing resulted in leaking from the top and bottom of the filter weld line.The root cause of the weld line leak was a supplier manufacturing issue of the filter component.
 
Event or Problem Description
The customer reported that when attaching the syringe to the "med tubing" to administer an ivp medication, a leak was noticed at the filter site.The medication line was attached to broviac ( 4.2 fr.) catheter, placed at the baby's right chest wall.The facility went live a couple of months with the filter set however in the past 2 weeks the nicu has noticed several filter extension set complaints.Although requested there was no indication from the customer of patient harm.The event occurred in nicu.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8242702
Report Number9616066-2019-00114
Device Sequence Number19246955
Product Code FPA
UDI-Device Identifier10885403233500
UDI-Public10885403233500
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010570
Device Catalogue Number10010570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110,8015,SYR TUBING, TD (B)(6) 2018
Patient Age4 MO